Doctor gave her this therapy for her f32 . Venlafaksine 150mg, Amytriptiline 10 mg, depakene(valproic acis) 500mg daily. I have read that it cant be mixed venlafaxine together with amytriptiline, is that true? We asked doctor and he said that there is no problem!? I saw on the internet that TCA and SNRI mixed together can cause seritonin sindrome!?
Hi, mimi! Although the drugs your Mom is taking can have interactions they are generally just exaggerations of already existing side effects (if there are any) such as dizziness.
Serotonin syndrome is extremely rare (0.4 per 1000 patient/months). Pharmaceutical houses must report side effects even if less than 0.05% of users report them, even if the effect can't be related to the drug, and even if a similar drug in it's class causes a specific side effect. This is not to say something won't happen but doctors prescribe based on a benefit ~vs~ risk analysis. The good outweighs any potential bad.
Good for you for being concerned about your mother and best wishes to you both. Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Mar 2015 • 2 answers
Posted 2 Apr 2016 • 1 answer
Posted 17 Nov 2016 • 2 answers
Posted 16 Dec 2016 • 8 answers
I am going from venlafaxine 225 mg to Zoloft 50 and am down to 150mg venlafaxine and klonopin 1mg at
Posted 7 Apr 2018 • 0 answers